Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 281, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2006, 1:25 PM EDT for Ashland County, Richland County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2006, 1:25 PM EDT (17:25 UTC)
- Expired
- Jul 20, 2006, 2:19 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 1:45 PM EDT | HAIL 0.75 | Lucas, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 201724
SVRCLE
OHC005-139-201830-
/O.NEW.KCLE.SV.W.0281.060720T1725Z-060720T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 230 PM EDT
* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SAVANNAH TO BELLVILLE...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE POLK...MANSFIELD...LOUDONVILLE...
LEXINGTON...HAYESVILLE AND ASHLAND.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4099 8242 4102 8242 4101 8217 4098 8214
4080 8214 4068 8217 4067 8222 4059 8222
4057 8262 4065 8264
$$
MRD2 follow-up statements
000
WWUS51 KCLE 201759
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
159 PM EDT THU JUL 20 2006
OHC005-139-201830-
/O.CON.KCLE.SV.W.0281.000000T0000Z-060720T1830Z/
ASHLAND OH-RICHLAND OH-
159 PM EDT THU JUL 20 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR
RICHLAND AND ASHLAND COUNTIES...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF POLK TO
BUTLER...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUDONVILLE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4099 8242 4102 8242 4101 8217 4098 8214
4080 8214 4068 8217 4067 8222 4059 8222
4057 8262 4065 8264
$$000
WWUS51 KCLE 201819
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT THU JUL 20 2006
OHC005-139-201828-
/O.CAN.KCLE.SV.W.0281.000000T0000Z-060720T1830Z/
ASHLAND OH-RICHLAND OH-
218 PM EDT THU JUL 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND ASHLAND COUNTIES
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4099 8242 4102 8242 4101 8217 4098 8214
4080 8214 4068 8217 4067 8222 4059 8222
4057 8262 4065 8264
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:30 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 20, 10:30 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 1030 AM EDT THU JUL 20 2006 .SHORT TERM (THIS AFTERNOON)... MAINLY COSMETIC CHANGES. WILL SPLIT FAR WESTERN GROUP INTO TWO...WILL KEEP OCCASIONAL IN FAR WEST AND THEN LIKELY FOR REST OF THAT GROUP. && .AVIATION(12Z-12Z)... THE MCS OVER INDIANA IS MOVING EAST WITH THE STRONGEST STORMS PUSHING SOUTH. HOWEVER...SOME OF THE PCPN WILL MAKE IT INTO THE WESTERN FORECAST AREA AFTER 10AM AND SHOULD DECREASE AS IT MOVES EAST. THE DEBRIS CLOUDS FROM THE MCS WILL OVERSPREAD THE AREA. THE FOG WILL BURN OFF BY 10 AM. AS THE MCS MOVES EAST THE PCPN SHOULD BECOME MORE SPOTTY. WE MAY HAVE TO WAIT UNTIL THIS EVENING FOR MORE ACTIVITY TO DEVELOP AHEAD OF COLD FRONT AND THE CLOUDS WILL HELP STABILZE THINGS...SEVERE THREAT IS ON THE EDGE. SOME FORECAST MODELS TRYING TO INDICATE LOW LEVEL MOISTURE AFTER FROPA...THUS INTRODUCED SOME MVFR CIGS. && .SHORT TERM (TODAY)UPDATE... PCPN OVER INDIANA MAY GET INTO NORTHWEST OHIO QUICKER THAN FORECAST...THUS UPDATED. ALSO PLENTY OF CLOUDS WILL BE OVER THE AREA FROM THE DECAYING MCS...THUS ADDED BECOMING MOSTLY CLOUDY. ALSO ADJUSTED TEMPERATURES DOWN. THIS EXTRA CLOUDS MAY HAVE DECREASE THE SEVERE THREAT. THE SEVERE THREAT WOULD BE AFTER 20Z AT THE EARLIEST. && .SHORT TERM(TODAY THROUGH FRIDAY NIGHT)... WATCHING MCS OVER IL. THE MAIN BULK SHOULD JUST MISS THE FORECAST AREA BUT SOME MAY GET CLOSE AND THIS WILL HAVE TO BE MONITORED. THE THICKNESS SEEMS TO INDICATE THAT IT SHOULD TRY TO DIVE SOUTH. OTHERWISE GFS SEEMS TO HAVE TOO MUCH CONVECTIVE FEEDBACK AND TRYING TO START THE PRECIPITATION TOO SOON. ALSO ALL THE CLOUD COVER FROM THE MCS MAY HELP KEEP THE INSTABILITY UNDER CONTROL...BECAUSE OF QUESTIONS WILL NOT MENTION SEVERE IN THE ZONES JUST THE HWO. THE WRF/NAM TRIES TO MOVE THINGS QUICKER THAN THE GFS THIS MAKES SENSE WITH THE CONVECTIVE FEEDBACK PROBLEMS ON THE GFS IT IS TOO SLOW. ATTM WILL HAVE SOME PCPN LINGER INTO FRIDAY AM IN THE EASTERN PORTION OF THE FORECAST AREA....OTHERWISE WILL LET THE HIGH PRESSURE BUILD IN. GUIDANCE TEMPERATURES OK. WILL HAVE TO MONITOR THE AMOUNT OF CLOUD COVER TODAY AS THAT COULD AFFECT THE TEMPERATURES. && .LONG TERM(SATURDAY-WEDNESDAY)... NO REAL CHANGES TO THE EXTENDED. STILL LOOKS LIKE A DECENT COOLDOWN FOR THE WKND. HAVE DISREGARDED THE NAM SOLN SHOWING PCPN ON SATURDAY...AS THE GFS ENSEMBLE MEMBERS AND OTHER MED RANGE MODELS DO NOT SUPPORT THIS. HAVE CONTINUED THE DRY FCST FOR THE WKND...ALTHOUGH THERE MAY BE SOME CLOUDS ESPECIALLY SATURDAY. THE GFS AND ECMWF CONTINUE TO SHOW AMPLIFICATION OF THE PATTERN ACROSS THE COUNTRY...WITH A STRONG RIDGE OVER THE WEST AND THE TROUGH OVER THE GREAT LAKES. THIS WILL ALLOW FOR BELOW NORMAL TEMPS IN THE 70S FOR THE WKND. THE FRONT SHOULD BECOME STATIONARY FAR ENOUGH SOUTH TO KEEP ANY PCPN OUT OF THE REGION UNTIL MONDAY NIGHT WHEN THE FLOW BECOMES FLATTER AND THE SFC FRONT MOVES BACK NORTH. THE MODELS SUGGEST THAT FRONT MAY BECOME STATIONARY OVER OHIO TUE AND WED WHICH MAY SERVE AS FOCUS FOR CONVECTION. WL THEREFORE INTRODUCE 30 POPS FOR THIS TIME PERIOD WITH TEMPERATURES RISING TO ABOVE NORMAL ONCE AGAIN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN/KIELTYKA LONG TERM...MRD AVIATION...KIELTYKA
Hazardous weather outlook, Jul 20, 3:47 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 347 AM EDT THU JUL 20 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-211115- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 347 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. A COLD FRONT MOVING THROUGH THE AREA WILL BE THE TRIGGER OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 55 min |
| Jul 20, 1:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 20, 1:44 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 60 min |
| Jul 20, 2:00 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 38 min |
| Jul 20, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 55 min |
| Jul 20, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 46 min |
| Jul 20, 6:05 PM EDT | Special Marine Warning | CLE | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.